Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces
Volume 2017, Article ID 8059578, 8 pages
https://doi.org/10.1155/2017/8059578
Research Article

Oscillation Criteria for Nonlinear Third-Order Neutral Dynamic Equations with Damping on Time Scales

1School of Humanities and Social Science, Shunde Polytechnic, Foshan, Guangdong 528333, China
2Department of Mathematics, University of Peshawar, Peshawar 25000, Pakistan
3School of Mathematics, Qilu Normal University, Jinan, Shandong 250013, China
4School of Information Science and Engineering, Linyi University, Linyi, Shandong 276005, China

Correspondence should be addressed to Tongxing Li; moc.361@7002xgnotil

Received 12 May 2017; Accepted 26 July 2017; Published 28 August 2017

Academic Editor: Xinguang Zhang

Copyright © 2017 Yang-Cong Qiu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We establish several oscillation criteria for a class of third-order nonlinear dynamic equations with a damping term and a nonpositive neutral coefficient by using the Riccati transformation. Two illustrative examples are presented to show the significance of the results obtained.

1. Introduction

In this paper, we are concerned with the oscillation of a class of third-order damped dynamic equations of neutral typeon a time scale satisfying , where , , and . Throughout, we suppose that the following conditions are satisfied: is a constant., , is positively regressive (i.e., ), and and , where ., , or , , and there exists a sequence such that and . and there exists a function such that and for .

The theory of time scales, which was firstly introduced by Hilger in [1, 2], has been enriched by researchers; see, for instance, [3, 4], monographs [5, 6], and the references cited therein. During the past decade, a great deal of interest in oscillation of solutions to different classes of dynamic equations on time scales has been shown; we refer the reader to [723].

Yu and Wang [23] studied a third-order dynamic equationAgarwal et al. [8, 10], Candan [12], Erbe et al. [13], Hassan [15], and Li et al. [18] considered a third-order retarded dynamic equationSaker et al. [21] studied a second-order damped dynamic equationwhereas Qiu and Wang [20] considered a second-order damped dynamic equationwhere , , andHan et al. [14] and Qiu [19] investigated the third-order dynamic equations with nonpositive neutral coefficientsrespectively, where .

In this paper, using the Riccati transformation, we obtain some sufficient conditions which ensure that every solution of (1) either is oscillatory or converges to a finite number asymptotically. We do not impose restrictive assumption in our results. To illustrate the significance of new results, two examples are provided in the last section. In what follows, all functional inequalities are assumed to hold for all sufficiently large . Without loss of generality, we can deal only with eventually positive solutions of (1).

Definition 1. A solution of (1) is said to be oscillatory if it is neither eventually positive nor eventually negative; otherwise, it is termed nonoscillatory.

Definition 2. Equation (1) is said to be almost oscillatory if all its solutions either are oscillatory or converge to zero asymptotically.

2. Auxiliary Results

Lemma 3 (see [19, Lemma  2.1]). Suppose that is an eventually positive solution of (1) and there exists a constant such that . Then

Lemma 4. If is an eventually positive solution of (1), then there exists a sufficiently large such that, for ,

Proof. Let be an eventually positive solution of (1). From and , there exist a and a constant such that , , , , and for . By virtue of (1) and , we conclude thatWe claim that there exists a such that for . Otherwise, assume that for . Then, by (12) and , . It follows from and that . Hence, there exists a such that for ; that is,By , there exists a sufficiently large integer such that for . For , we havewhich yields and so , which contradicts the fact that . Therefore, and hence or . The proof is complete.

Lemma 5 (see [19, Lemma  2.3]). If is an eventually positive solution of (1), then is eventually positive or .

Lemma 6. Let be an eventually positive solution of (1) and suppose that and are eventually positive. Assume also thatThen there exists a sufficiently large such that, for ,

Proof. Let be an eventually positive solution of (1) and assume that there exists a such that and for . DefineThen, by Lemma 4, for ,We can prove that is eventually positive. If not, then there exists a such that for . Hence, we conclude thatwhich implies that is strictly increasing on . Since , there exists a such that, for , , and soUsing , we have . Therefore, by virtue of (1) and Lemma 4, for ,Integrating (21) from to , we getIt follows from (15) thatwhich is a contradiction. Hence, is eventually positive. Then, there exists a sufficiently large such that, for ,so is strictly decreasing on . If , then . If , then . Therefore, we arrive at (16). This completes the proof.

Lemma 7. Assume that all assumptions of Lemma 6 are satisfied. For , definewhere . Then, satisfieswhere

Proof. Suppose that all assumptions of Lemma 6 hold. Differentiating (25) and using (1), we haveIf , thenAssume now that . It follows from Lemma 6 thatHence, we haveUsing Pötzsche chain rule (see [5, Theorem  1.90] for details), we obtainwhich yieldsFrom Lemma 4, we conclude thatwhich implies thatIt follows now from (31) thatThe proof is complete.

Lemma 8. Assume that is an eventually positive solution of (1) and is eventually negative. Ifthen .

Proof. Since is eventually negative, is either eventually positive or eventually negative. If is eventually negative, then there exist a constant and a such that for , which causes a contradiction as in the proof of Lemma 4. Thus, is eventually positive.
Taking into account the fact that , by Lemma 4, there exists a such that for . We prove that . Otherwise, there exists a such that for , and a similar contradiction can be obtained. Suppose that . It follows from the proof of Lemma 4 and thatIntegrating (38) from to , , we havewhich contradicts the fact that . Hence, and so when using Lemma 3. This completes the proof.

3. Main Results

Let . Definewhere is the -partial derivative of with respect to .

Theorem 9. Assume that (15) holds and there exist two functions and such that, for all sufficiently large and for some ,where and are as in Lemma 7. Then every solution of (1) is oscillatory or exists (finite).

Proof. Suppose that (1) has a nonoscillatory solution . Without loss of generality, let be eventually positive. From Lemma 5, it follows that is eventually positive or . Assume that is eventually positive. By Lemma 4, there exists a such that either or for . Let for . Define by (25). Then, by Lemma 7, (26) holds. It follows from (26) that, for some ,whereLet ,Using the inequality (a variation of the well-known Young inequality)we deduce thatTherefore, we obtainwhich implies thatThis contradicts (41). Thus, for , and so exists. By Lemma 3, exists. The proof is complete.

From Lemma 8 and Theorem 9, we have the following corollary.

Corollary 10. Assume that (37) is satisfied and there exist two functions and such that, for all sufficiently large and for some ,where and are as in Lemma 7. Then (1) is almost oscillatory.

Theorem 11. Assume that (15) holds and there exists a function such that, for all sufficiently large and for some ,where and are as in Lemma 7. Then conclusion of Theorem 9 remains intact.

Proof. Proceeding as in the proof of Theorem 9, assume that for . Let be defined by (25). By virtue of Lemma 7, we arrive at (36). Let ,Using (45), we conclude thatwhich yieldsLet . It follows from (53) thatwhich contradicts (50). Therefore, for . Along the same lines as in Theorem 9, we complete the proof.

If (37) holds, then we have the following corollary on the basis of Lemma 8 and Theorem 11.

Corollary 12. Assume that (37) is satisfied and there exists a function such that, for all sufficiently large and for some ,where and are as in Lemma 7. Then conclusion of Corollary 10 remains intact.

Remark 13. If , then it is not difficult to see thatand so (41) and (50) can be simplified torespectively.

Remark 14. If , then and we do not impose restrictive condition (15) in our theorems and corollaries.

Remark 15. Our results complement and improve those obtained by Han et al. [14] since we do not impose specific restrictions on .

4. Examples

The following examples are presented to show applications of the main results.

Example 1. Consider the third-order equationwhere , , , and . It is clear that , , , , and . Then, and . Let . Since , we haveHence, assumptions and (15) hold. Let and . Ifwe obtainThat is, (41) is satisfied. By virtue of Theorem 9, we deduce that every solution of (59) either is oscillatory or converges to a finite number asymptotically. Furthermore, if (61) holds and , thenwhich implies that (59) is almost oscillatory by using Corollary 10.

Example 2. Consider the third-order equationwhere , , , and . It is easy to see that , , , , and . Then, and . Since , we getObviously, conditions are satisfied. Let or and . If or , thenThat is, both (37) and (55) hold. By Corollary 12, we conclude that (64) is almost oscillatory for or .

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

This project was supported by the National Natural Science Foundation of China (Grant nos. 11671406, 61503171, and 61403061), China Postdoctoral Science Foundation (Grant no. 2015M582091), Program of Cultivation for Outstanding Young Scholars Sponsored by Guangdong Province (Grant no. ZX03240302), Natural Science Foundation of Shandong Province (Grant nos. ZR2016JL021 and ZR2016AB04), Program of Cultivation for Young Scholars Sponsored by Shunde Polytechnic (Grant no. 2015-KJZX080), Doctoral Scientific Research Foundation of Linyi University (Grant no. LYDX2015BS001), Applied Mathematics Enhancement Program of Linyi University, and Foundation for Young Teachers of Qilu Normal University (Grant no. 2016L0605).

References

  1. S. Hilger, Ein Maßkettenkalkül mit Anwendung auf Zentrumsmannigfaltigkeiten [Ph.D. thesis], Universität Würzburg, Würzburg, Germany, 1988.
  2. S. Hilger, “Analysis on measure chains—a unified approach to continuous and discrete calculus,” Results in Mathematics. Resultate der Mathematik, vol. 18, no. 1-2, pp. 18–56, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  3. R. P. Agarwal and M. Bohner, “Basic calculus on time scales and some of its applications,” Results in Mathematics, vol. 35, no. 1-2, pp. 3–22, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  4. R. Agarwal, M. Bohner, D. O'Regan, and A. Peterson, “Dynamic equations on time scales: a survey,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 1–26, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. M. Bohner and A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser, Boston, Mass, USA, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  6. M. Bohner and A. Peterson, Advances in Dynamic Equations on Time Scales, Birkhäuser, Boston, Mass, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  7. R. P. Agarwal, M. Bohner, T. Li, and C. Zhang, “Hille and Nehari type criteria for third-order delay dynamic equations,” Journal of Difference Equations and Applications, vol. 19, no. 10, pp. 1563–1579, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. R. P. Agarwal, M. Bohner, T. Li, and C. Zhang, “A Philos-type theorem for third-order nonlinear retarded dynamic equations,” Applied Mathematics and Computation, vol. 249, pp. 527–531, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. R. P. Agarwal, M. Bohner, T. Li, and C. Zhang, “Oscillation theorems for fourth-order half-linear delay dynamic equations with damping,” Mediterranean Journal of Mathematics, vol. 11, no. 2, pp. 463–475, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. R. P. Agarwal, M. Bohner, S. Tang, T. Li, and C. Zhang, “Oscillation and asymptotic behavior of third-order nonlinear retarded dynamic equations,” Applied Mathematics and Computation, vol. 219, no. 8, pp. 3600–3609, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. M. Bohner and T. Li, “Kamenev-type criteria for nonlinear damped dynamic equations,” Science China Mathematics, vol. 58, no. 7, pp. 1445–1452, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  12. T. Candan, “Asymptotic properties of solutions of third-order nonlinear neutral dynamic equations,” Advances in Difference Equations, vol. 2014, Article ID 35, 10 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  13. L. Erbe, T. S. Hassan, and A. Peterson, “Oscillation of third order nonlinear functional dynamic equations on time scales,” Differential Equations and Dynamical Systems, vol. 18, no. 1-2, pp. 199–227, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. Z. Han, T. Li, S. Sun, and C. Zhang, “Oscillation behavior of third-order neutral Emden-Fowler delay dynamic equations on time scales,” Advances in Difference Equations, Art. ID 586312, 23 pages, 2010. View at Google Scholar · View at MathSciNet
  15. T. S. Hassan, “Oscillation of third order nonlinear delay dynamic equations on time scales,” Mathematical and Computer Modelling, vol. 49, no. 7-8, pp. 1573–1586, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. B. Karpuz, “Nonoscillation and oscillation of second-order linear dynamic equations via the sequence of functions technique,” Journal of Fixed Point Theory and Applications, vol. 18, no. 4, pp. 889–903, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  17. T. Li, R. P. Agarwal, and M. Bohner, “Some oscillation results for second-order neutral dynamic equations,” Hacettepe Journal of Mathematics and Statistics, vol. 41, no. 5, pp. 715–721, 2012. View at Google Scholar · View at MathSciNet · View at Scopus
  18. T. Li, Z. Han, S. Sun, and Y. Zhao, “Oscillation results for third order nonlinear delay dynamic equations on time scales,” Bulletin of the Malaysian Mathematical Sciences Society. Second Series, vol. 34, no. 3, pp. 639–648, 2011. View at Google Scholar · View at MathSciNet
  19. Y.-C. Qiu, “Oscillation criteria of third-order nonlinear dynamic equations with nonpositive neutral coefficients on time scales,” Advances in Difference Equations, vol. 2015, Article ID 299, 16 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  20. Y.-C. Qiu and Q.-R. Wang, “New oscillation results of second-order damped dynamic equations with p-Laplacian on time scales,” Discrete Dynamics in Nature and Society. An International Multidisciplinary Research and Review Journal, vol. 2015, Article ID 709242, 9 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  21. S. H. Saker, R. P. Agarwal, and D. O'Regan, “Oscillation of second-order damped dynamic equations on time scales,” Journal of Mathematical Analysis and Applications, vol. 330, no. 2, pp. 1317–1337, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  22. M. T. Şenel and N. Utku, “Oscillation criteria for third-order neutral dynamic equations with continuously distributed delay,” Advances in Difference Equations, vol. 2014, Article ID 220, 15 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  23. Z.-H. Yu and Q.-R. Wang, “Asymptotic behavior of solutions of third-order nonlinear dynamic equations on time scales,” Journal of Computational and Applied Mathematics, vol. 225, no. 2, pp. 531–540, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus